Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 142, NWS Goodland, KS

June 27, 2011Decatur County, Rawlins County, Kansas; Hitchcock County, Red Willow County, Nebraska

NWS Goodland, KS issued this severe thunderstorm warning at Jun 27, 2011, 2:34 AM CDT for Decatur County, Rawlins County, Kansas; Hitchcock County, Red Willow County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2011, 2:34 AM CDT (07:34 UTC)
Expired
Jun 27, 2011, 3:15 AM CDT
In force
41 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Decatur County, KS, Rawlins County, KS, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 112 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2662 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2662 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
690 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

639 
WUUS53 KGLD 270734
SVRGLD
KSC039-153-NEC087-145-270815-
/O.NEW.KGLD.SV.W.0142.110627T0734Z-110627T0815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
234 AM CDT MON JUN 27 2011

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN DECATUR COUNTY IN NORTHWEST KANSAS...
  NORTHEASTERN RAWLINS COUNTY IN NORTHWEST KANSAS...
  SOUTHEASTERN HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA...
  SOUTHERN RED WILLOW COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 315 AM CDT

* AT 233 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF MCCOOK TO
  7 MILES NORTHWEST OF LUDELL...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ATWOOD...LUDELL...HERNDON...CEDAR BLUFFS AND TRAER.

THIS INCLUDES HIGHWAY 36 IN KANSAS BETWEEN MILE MARKERS 52 AND 65.

THIS INCLUDES HIGHWAY 83 IN NEBRASKA BETWEEN MILE MARKERS 1 AND 11.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4015 10029 3975 10094 3993 10129 4018 10076
TIME...MOT...LOC 0734Z 270DEG 25KT 4010 10072 3992 10106
WIND...HAIL 60MPH 1.00IN
$$

ROBINSON
2 follow-up statements
031 
WWUS53 KGLD 270741
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
241 AM CDT MON JUN 27 2011

KSC039-153-NEC087-145-270815-
/O.CON.KGLD.SV.W.0142.000000T0000Z-110627T0815Z/
RAWLINS KS-DECATUR KS-HITCHCOCK NE-RED WILLOW NE-
241 AM CDT MON JUN 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN RED
WILLOW...SOUTHEASTERN HITCHCOCK...NORTHWESTERN DECATUR AND
NORTHEASTERN RAWLINS COUNTIES UNTIL 315 AM CDT...

AT 237 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF MCCOOK TO
BLAKEMAN...AND WAS MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  LUDELL...HERNDON AND TRAER.

THIS INCLUDES HIGHWAY 36 IN KANSAS BETWEEN MILE MARKERS 52 AND 64.

THIS INCLUDES HIGHWAY 83 IN NEBRASKA BETWEEN MILE MARKERS 1 AND 11.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4015 10029 3975 10094 3993 10129 4018 10076
TIME...MOT...LOC 0741Z 270DEG 25KT 4012 10067 3989 10105
WIND...HAIL 60MPH 1.25IN
$$

ROBINSON
198 
WWUS53 KGLD 270758
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
158 AM MDT MON JUN 27 2011

KSC039-153-NEC087-145-270815-
/O.CON.KGLD.SV.W.0142.000000T0000Z-110627T0815Z/
RAWLINS KS-DECATUR KS-HITCHCOCK NE-RED WILLOW NE-
258 AM CDT MON JUN 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
RED WILLOW...SOUTHEASTERN HITCHCOCK...NORTHWESTERN DECATUR AND
NORTHEASTERN RAWLINS COUNTIES UNTIL 315 AM CDT...

AT 256 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTH OF TRAER TO
ATWOOD...AND WAS MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  LUDELL...HERNDON AND TRAER.

THIS INCLUDES HIGHWAY 36 IN KANSAS BETWEEN MILE MARKERS 52 AND 64.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4010 10079 4004 10047 3975 10094 3990 10123
TIME...MOT...LOC 0758Z 269DEG 26KT 4006 10070 3983 10100
WIND...HAIL 60MPH 1.50IN
$$

ROBINSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 12:00 AM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Jun 27, 12:00 AM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1100 PM MDT SUN JUN 26 2011

.UPDATE...
830 PM MDT SUN JUN 26 2011

POSSIBLY OUTFLOW ENHANCED COLD FRONT JUST ABOUT IN FAR NORTHEAST
COLORADO WITH A SOUTHEAST MOVEMENT OF 30-35 KTS. THIS WOULD BRING IT
INTO THE FAR NORTHWEST CORNER OF THE AREA BY 0330-0400Z...SIMILAR TO
THE LATEST RUC WIND FORECAST. A BRIEF PERIOD OF WIND GUSTS TO 35 MPH
POSSIBLE. THE FRONT WILL CONTINUE MOVING SOUTH OVERNIGHT WITH GUSTY
NORTH TO NORTHWEST WINDS BEHIND IT.

HAVE ADJUSTED ALL PARAMETERS TONIGHT THROUGH MONDAY. RICH LOW LEVEL
MOISTURE CONTINUES TO INCREASE ON EAST/NORTHEAST WINDS. STRATUS
EXPECTED TO DEVELOP BY MIDNIGHT AND CONTINUE THROUGH EARLY MORNING.
HAVE UPPED CLOUD GRIDS AND TEMP/DEWPOINT GRIDS ACCORDINGLY.

AS FOR PRECIPITATION CHANCES...COMBINATION OF INSTABILITY/PROXIMITY
TO LEFT FRONT QUAD OF UPPER JET AND BETTER MOISTURE DRIVING
THUNDERSTORMS TO OUR NORTH. A WEAKER JET SHOULD MOVE IN TO SOUTHWEST
KANSAS BY MIDNIGHT FAVORING AREAS NORTH OF THE INTERSTATE FOR
PRECIPITATION CHANCES WHICH WILL ALSO BE NEAR THE FRONTAL BOUNDARY.
ADJUSTED POPS UP JUST A BIT IN THESE AREAS. SEVERE STORMS POSSIBLE.

FOR MONDAY REMOVED DAYTIME PRECIPITATION CHANCES GIVEN DOWNWARD
MOTION AND LACK OF MOISTURE/INSTABILITY. IT WILL BE BREEZY TO WINDY
FROM THE NORTH/NORTHWEST.

007

&&

.SHORT TERM (TONIGHT-TUESDAY)...
233 PM MDT SUN JUN 26 2011

CURRENT VISIBLE SATELLITE SHOWS CLEAR SKIES OVER MOST OF THE
SOUTHERN CONUS DUE TO A HIGH PRESSURE OVERHEAD.  FURTHER NORTH IN
NORTHERN NEBRASKA THUNDERSTORMS WERE MOVING SOUTHEAST AHEAD OF AN
UPPER LEVEL SHORT WAVE TROUGH OVER WYOMING AND WESTERN NEBRASKA.

TONIGHT A COLD FRONT AND ASSOCIATED UPPER LEVEL SHORT WAVE TROUGH
WILL MOVE THROUGH THE CWA DURING THE EVENING AND OVERNIGHT HOURS.
BEHIND THE FRONT THE ENVIRONMENT WILL BECOME MORE MOIST.  THE BEST
LIFTING LOOKS TO BE ALONG AND JUST BEHIND THE FRONT.  MUCAPE VALUES
ARE IN EXCESS OF 5000J/KG AHEAD OF THE FRONT.  HOWEVER WARM 700MB
TEMPERATURES WILL CREATE STRONG INHIBITION AS THE FRONT MOVES
THROUGH.  THE 700MB TEMPERATURES COOL BEHIND THE FRONT BUT BY THIS
TIME THE BEST LIFTING IS ALREADY PAST.  THE BIG QUESTION OVERNIGHT
WILL BE IF THE FRONT AND 700MB SHORT WAVE TROUGH WILL BE ABLE TO
OVERCOME THE INHIBITION AS THE FRONT MOVES THROUGH AND WILL THERE BE
ENOUGH LIFTING BEHIND THE FRONT FOR THE SHORT WAVE TROUGH TO TAKE
ADVANTAGE OF THE MOIST ENVIRONMENT AND CAPE AVAILABLE.  ANOTHER
CONCERN IS THE DEPTH OF THE MOISTURE.  CURRENT POINT SOUNDINGS SHOW
THE ENVIRONMENT SATURATED UP TO AROUND 700MB BEHIND THE FRONT BUT
LITTLE CHANGE IN REGARD TO THE MOISTURE ABOVE THAT LEVEL. IF
THERE IS NOT MUCH LIFTING BEHIND THE FRONT THAT TAPS INTO THIS
MOISTURE OR IF THE MOISTURE IS NOT AS DEEP AS FORECAST...STORMS
WILL LIKELY BE CONFINED TO FORMING ALONG THE FRONT. HOWEVER IF
STORMS ARE ABLE TO FORM BEHIND THE FRONT THEY WILL LIKELY BE
ELEVATED...WHICH WOULD CAUSE THE INHIBITION TO HAVE LESS OF AN
EFFECT ON THE STORMS. LARGE HAIL AND STRONG WINDS WILL BE THE MAIN
THREAT WITH THE STRONGER STORMS. HOWEVER A TORNADO CANNOT BE RULED
OUT AS THE FRONT MOVES THROUGH.

MONDAY HAVE SLIGHT CHANCES FOR THE FAR EASTERN CWA DURING THE
MORNING IN CASE SOME CONVECTION LINGERS BEHIND THE EXITING SHORT
WAVE TROUGH.  THE MORNING HOURS WILL BE WINDY AS THE TIGHT PRESSURE
GRADIENT FROM THE COLD FRONT REMAINS OVER THE AREA.  THE WIND SHOULD
BE BELOW ADVISORY CRITERIA.  THE WINDS WILL SLACKEN DURING THE
AFTERNOON. DURING THE LATE AFTERNOON HAVE SLIGHT CHANCES OVER
EASTERN COLORADO AS THE CAPE AND MOISTURE PROFILE IMPROVE AHEAD OF
THE NEXT SHORT WAVE TROUGH. DURING THE EVENING AND OVERNIGHT HOURS
A SHORTWAVE TROUGH WILL MOVE INTO THE CWA. MODELS HAVE THE BEST
LIFTING AND MOISTURE ROUGHLY ALONG AND SOUTH OF I-70. AS THE
TROUGH MOVES THROUGH CHANCES WILL MOVE EAST OVERNIGHT.
TEMPERATURES WILL BE NEAR TO BELOW NORMAL THANKS TO THE COLD
FRONT FROM SUNDAY NIGHT.

TUESDAY HAVE SLIGHT CHANCES ACROSS THE SOUTHEAST HALF OF THE CWA AS
THERE IS STILL ADEQUATE MOISTURE AND SOME INSTABILITY IN PLACE
DURING THE MORNING.  ALSO A MINOR SHORT WAVE TROUGH MOVING THROUGH
MAY BE ENOUGH TO SUSTAIN THE CONVECTION FROM THE PREVIOUS NIGHT
THROUGH THE MORNING HOURS.  THE AFTERNOON WILL BE WINDY OVER THE
WESTERN HALF OF THE CWA AS A TIGHT PRESSURE GRADIENT SETS UP AHEAD
OF A SURFACE TROUGH MOVING OUT OF EASTERN COLORADO.  DURING THE
EVENING AND OVERNIGHT HOURS ANOTHER UPPER LEVEL SHORT WAVE TROUGH
MOVES OVER THE CWA. POINT SOUNDINGS SHOW SOME MOISTURE TO WORK
WITH...HOWEVER THERE MAY NOT BE ENOUGH WHERE THE BEST LIFT IS
LOCATED. DURING THE EVENING A SURFACE TROUGH MOVES OUT OF EASTERN
COLORADO...BRINGING DRY AIR WITH IT. THIS MAY HELP SERVE AS A
FOCUS FOR CONVECTION. TEMPERATURES WILL BE NEAR TO ABOVE NORMAL.

.LONG TERM (WEDNESDAY-SUNDAY)...
233 PM MDT SUN JUN 26 2011

MODELS HAVE PUSHED THE UPPER LEVEL HIGH PRESSURE OVER THE SOUTHERN
CONUS FARTHER NORTH DURING THIS PERIOD.  AS A RESULT THE SHORT WAVE
TROUGH THAT WILL MOVE THROUGH THE CWA THURSDAY NIGHT MAY NOT BE AS
STRONG AS PREVIOUSLY THOUGHT.  MODEL SOUNDINGS SHOW A DRY
ENVIRONMENT IN PLACE...BUT HAVE KEPT CHANCES MENTIONED AS LIFTING
FROM THE UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT WITH HELP FROM
THE 850MB JET MAY PRODUCE A THUNDERSTORM OR TWO.  OTHERWISE THERE
MAY BE A POSSIBILITY FOR THUNDERSTORMS FRIDAY NIGHT ALONG THE
FRONT.  HOWEVER MODELS ARE STILL HAVING TROUBLE DECIDING WHERE THE
FRONT WILL BE...WHETHER IT WILL REMAIN SOUTH OF THE CWA OR RETREAT
TO THE NORTHERN CWA.  WITH THIS IN MIND WILL KEEP CHANCES OUT FOR
NOW.  TEMPERATURES WILL BE ABOVE NORMAL...WITH HIGHS NEAR TO ABOVE
100 DEGREES.

JTL
&&

.AVIATION...
1100 PM MDT SUN JUN 26 2011

FOR THE 06Z TAFS...THUNDERSTORMS ARE POSSIBLE TONIGHT...WITH BETTER
CHANCES AT KMCK THAN KGLD THROUGH 09Z OR SO. HAVE INCLUDED CB AT
KMCK...AS CAP HAS BEEN DECREASING NEAR THE TERMINAL BUT IS STILL
PRESENT. A FRONT WILL PASS THROUGH THE TERMINALS AFTER 06Z
TONIGHT...CAUSING WINDS TO SHIFT TO NORTHERLY AND BECOME GUSTY. IFR
CEILINGS ARE ALSO EXPECTED BEHIND THE FRONT. MODELS SUGGEST THAT
VISIBILITIES WILL DECREASE AS CEILINGS LOWER...BUT ANY FOG WOULD
NEED TO BE ADVECTION FOG DUE TO THE GUSTY WINDS. DEW POINTS SHOULD
BE DECREASING AS AIR MOVES IN FROM THE NORTH...THOUGH THERE MAY BE A
BRIEF PERIOD FOR REDUCED VIS BEFORE DEW POINTS BEGIN DECREASING. IFR
CEILINGS WILL SCATTER AS THE FRONT MOVES FURTHER AWAY AND MIXING
INCREASES DURING THE DAYTIME. WINDS WILL ALSO DECREASE AS THE FRONT
MOVES AWAY.

CJS/007
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Jun 26, 7:45 PM CDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
645 PM MDT SUN JUN 26 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271230-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
249 PM MDT SUN JUN 26 2011 /349 PM CDT SUN JUN 26 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF STRONG TO SEVERE THUNDERSTORMS AROUND OR
SHORTLY AFTER MIDNIGHT AS A COLD FRONT MOVES THROUGH THE AREA. THE
BEST CHANCE FOR SEVERE THUNDERSTORMS WILL GENERALLY ALONG AND NORTH
OF INTERSTATE 70. LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY
RAINFALL WILL BE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BE POSSIBLE MONDAY NIGHT THROUGH TUESDAY
NIGHT...AND AGAIN THURSDAY AND THURSDAY NIGHT. THEY WILL BE MOST
NUMEROUS IN THE EVENING HOURS. WHILE NO WIDESPREAD SEVERE WEATHER
EPISODES ARE EXPECTED...AN ISOLATED STRONG STORM OR TWO CANNOT BE
RULED OUT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT.

007

In the hours before

Special weather statement, Jun 27, 1:39 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1239 AM MDT MON JUN 27 2011

NEZ080-270715-
HITCHCOCK-
139 AM CDT MON JUN 27 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA...

AT 136 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTH OF STRATTON NE...MOVING EAST AT 30
MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 4020 10076 4000 10076 4001 10131 4009 10131
TIME...MOT...LOC 0639Z 258DEG 28KT 4002 10117

THEDE
Local storm report, Jun 27, 1:48 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1248 AM MDT MON JUN 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1241 AM     HAIL             10 ESE BENKELMAN        39.98N 101.37W
06/27/2011  E1.50 INCH       RAWLINS            KS   PUBLIC

&&

50

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 12:25 AM CDTSevere Thunderstorm WarningGLDCheyenne, Rawlins65 min
Jun 27, 2:30 AM CDTSevere Thunderstorm WarningGLDCheyenne, Rawlins45 min
Jun 27, 3:04 AM CDTSevere Thunderstorm WarningGLDCheyenne, Rawlins41 min
Jun 27, 3:08 AM CDTSevere Thunderstorm WarningGLDDecatur, Rawlins21 min
Jun 27, 3:40 AM CDTSevere Thunderstorm WarningGLDDecatur, Rawlins, Sheridan, Thomas38 min
Jun 27, 4:13 AM CDTWind AdvisoryGLDGove, Graham, Logan, Sheridan, Wichita5 hr
Jun 27, 4:23 AM CDTSpecial Weather StatementGLDDecatur22 min
Jun 27, 1:28 AM CDTSevere Thunderstorm WarningGLDDundy42 min
Jun 27, 1:31 AM CDTFlash Flood WarningGLDDundy5 hr
Jun 27, 1:39 AM CDTSpecial Weather StatementGLDHitchcock36 min
Jun 27, 1:43 AM CDTSevere Thunderstorm WarningGLDHitchcock47 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.